CSN Login
Members Online: 5

after 25 external beam and 3 brachytx nausea and diarrhea

bonniesue
Posts: 126
Joined: Apr 2009

Anybody with advice for nausea and diarrhea after radiation?? How long do you feel bad and does it go away? When does the tiredness dissipate and weight stabilize? Emotional drain go away?

MoeKay
Posts: 63
Joined: Feb 2004

Hi Bonnie:

I had the 25 external radiation treatments and brachytherapy (the low-dose type requiring a two-day inpatient hospital stay) for endometrial cancer. I completed radiation treatment in early August 1999. While I did not have nausea, I did have the diarrhea and fatigue. I was surprised that things got back to normal pretty quickly. My husband and I took a week-long vacation right after Labor Day and I was able to do and eat pretty much anything I wanted.

I hope you recover quickly!

All the best,

MoeKay

deanna14
Posts: 738
Joined: Oct 2008

Hope this helps... I followed a very low fiber diet which probably helped more than anything with the diarhea and nausea. When I did give in to a craving for something healthy like a piece of fruit, I took over the counter imodium. I was told by my doctor that I could take up to 8 of these a day. I didn't have any trouble with weight... I have managed to gain almost 40 pounds since my surgery in September. I will soon finish chemo and then I will deal with the weight gain. Oh, I had 25 external and 3 internal radiation treatments and finished in December 2008. As for the fatique, I just tried to listen to my body and when I was tired, I napped. Thanks to my wonderful husband, I have not had to work during treatment. You should also definately talk to your radiation oncologist and/or the nurse. They would probably have other discussions and might even want to check your blood work to make sure you are not anemic or something.

Good Luck,
Deanna

Ro10's picture
Ro10
Posts: 1483
Joined: Jan 2009

I finished my 28 external radiation treatments on May 18 and the two day hospital stay for the internal radiation on May 27. I started with nausea off and on after about 4 weeks of the external radiation. I have been nauseated also since my internal radiation. I take compazine in the mornings if I feel nauseated. One day I had to take two of the Compazine. I have not had the diarrhea, like so many have had. I have had softer stools more frequently, but have only had to take a few immodium the whole time. I watch what I eat on those days with nausea, and rest a lot more. Crackers, oatmeal and white soda is what I eat and drink. It seems the nausea gets worse with activity for me. The problem with the compazine, is that it makes me very tired. Hope you get to feeling better soon. HUGS to you.

bonniesue
Posts: 126
Joined: Apr 2009

Thanks, fo all your replies. Zofran on the tongue for nausea helped as did all the nice replies for mom.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network